Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 15, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 7, 2000, 1:35 PM CDT for Effingham County, Illinois. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 7, 2000, 1:35 PM CDT (18:35 UTC)
- Expired
- Apr 7, 2000, 2:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Effingham County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 2:30 PM CDT | Hail 0.75 | Effingham, IL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.6 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 071836 SVRSPI ILC049-071930- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 135 PM CDT FRI APR 7 2000 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EFFINGHAM COUNTY IN SOUTHEAST ILLINOIS * UNTIL 230 PM CDT * AT 135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES WEST OF ALTAMONT...OR ABOUT 12 MILES EAST OF VANDALIA...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EFFINGHAM ALTAMONT WATSON LARGE HAIL IN EXCESS OF 1 INCH WILL ACCOMPANY THIS DANGEROUS STORM. MOVE INDOORS AND STAY AWAY FROM WINDOWS. ABANDON CARS AND MOBILE HOMES IF YOU ARE IN THE WARNED AREA. A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES AT ANY TIME. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCYm FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 3906 8904 3894 8889 3905 8840 3919 8860 EH NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 3:24 AM CDT, 10 hours 11 minutes earlier.
Area forecast discussion, Apr 7, 3:24 AM CDT, 10 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 315 AM CDT FRI APR 6 2000 ETA CONTINUES TO BE FURTHEST S WITH DEEPENING 1002 MB LOW OVER CENTRAL NEBRASKA AT 08Z WHILE NGM/AVN TAKE LOW ENE ALONG I-72 FROM JUST SE OF KUIN AT 18Z AND EXITING NE OF VERMILION COUNTY BY 00Z/SAT. AVN APPEARS TOO FAST WHILE NGM APPEARS A BIT TOO SLOW WHILE SPEED OF ETA A COMPROMISE. OVERALL LEANING WITH FURTHER N TRACK OF NGM/AVN AND INBETWEEN SPEED OF ETA. MODELS HAVE BEEN NEARLY CONSISTENT WITH THIS MAJOR SPRING STORM PAST COUPLE OF RUNS. FORECAST CHALLENGE WILL BE SEVERE THUNDERSTORMS THIS AFTERNOON SE I-55...TEMP RANGE FROM NW-SE TODAY AND SNOW CHANCES TONIGHT. SFC WARM FRONT JUST S OF KMVN WITH 925-850 WARM FRONT NEAR KSTL-KCVG WITH BAND OF SHOWERS/THUNDERSTORMS N TO NEAR I-72 WHERE BEST ISENTROPIC LIFT AT 300K SFC. REPORTS OF LARGE HAIL EARLIER TONIGHT NEAR STL WITH SMALL HAIL STILL POSSIBLE BETWEEN STL AND LWV. THIS BATCH OF SHOWERS AND THUNDERSTORMS TO LIFT NE ACROSS SE HALF OF CWA INTO MID MORNING. REDEVELOPMENT OF THUNDERSTORMS BY EARLY AFTN WESTCENTRAL IL/EAST MO AND DEVELOPING SQUALL LINE AHEAD OF PREFRONTAL TROUGH/DRY LINE RACING E THIS AFTN ACROSS CWA...EXITING E AND SE CWA EARLY EVENING. WILL MAINTAIN MENTION OF SEVERE THUNDERSTORMS IN MODERATE RISK AREA FROM SPI-LINCOLN-RANTOUL SE. SBCAPES OF 1500-2000 J/KG WITH SFC DEWPTS IN THE UPPER 50S/60 AND HIGHS IN THE UPPER 60S/70. 90-130 KT N PACIFIC JET INTENSIFIES A SHORT WAVE OVER THE NORTHERN ROCKIES AS IT HITS IL BY EVENING. VERY STRONG UPPER DYNAMICS WHILE BEST 500-850 OMEGA FIELDS N IL THIS AFTN AND JUST SE OF CWA OVER IN/W KY AT SUNSET. LIFTED INDICES LOWER TO MINUS 2-4C WHILE HELICITIES 200-300 WITH STRONG VERTICAL SHEAR. SCATTTERED TORNADIC SUPERCELLS POSSIBLE WITH SQUALL LINE THIS AFTN SE OF I-55. THEN MUCH COLDER AIR FILTER IN ON STRONG NW WINDS BEHIND COLD FRONT THIS EVENING CHANGING RAIN TO WET SNOW BEFORE DIMINISHING LATE AS H85 TEMPS PLUMMET 10-20C TO MINUS 6-8C BY OVERNIGHT. WILL BREAK OFF KNOX...STARK AND MARSHALL COUNTIES AND MENTION SNOW ACCUMULATIONS UP TO 1 INCH WHERE COLDER AIR ARRIVES SOONER AND PRECIPITATION LAST LONGER IN DEFORMATION ZONE N OF SFC LOW TRACK. WILL INCREASE NW WINDS TONIGHT TO AT LEAST 20-30 MPH AND GUSTY AND WILL NEED TO BE WATCH FOR POSSIBLE HIGH WIND ADVISORY AS PRESSURE GRADIENT INCREASE WITH DEPARTING DEEPENING LOW INTO THE EASTERN GREAT LAKES. TEMPWISE...GOING WITH COOLER GUIDANCE HIGHS IN THE MID-UPPER 50S N CWA...N OF LOW TRACK...AND KEEPING 60S IN WARM SECTOR...AROUND 70 SE. GUIDANCE SIMILAR TONIGHT AND KEEPS GETTING COLDER...WILL FOLLOW SUITE WITH STRENGTH OF CAA. LOWS AROUND 30 NW AND UPPER 30S/40 SE. SAT HIGHS IN THE LOW-MID 40S OK TOO WITH MOSTLY CLOUDY SKIES AND WIDELY SCT -RN/SN SHOWERS ESPECIALLY NEAR IN/IL BORDER AS UPPER LEVEL TROUGH OVER THE OH/TN VALLEYS. DRYER AIR ARRIVES AT LOWER LEVELS LATE SAT INTO SAT NIGHT AS BRISK NW WINDS DIMINISH. LOOKS LIKE ANOTHER FREEZE ADVISORY FOR SE CWA ORCHARDS SAT NIGHT. NO MAJOR CHANGES TO EXTENDED FORECAST AS ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS MON/TUE AS ANOTHER DEEP LOW APPROACHES FROM THE CENTRAL HIGH PLAINS AND MOVES INTO THE OHIO VALLEY...BUT THIS TIME WEAKENING. THANKS FOR THE COORDINATION...LOT...DVN...STL...PAH...IND. ...PRELIMINARY CCF FOR COORDINATION ONLY... SPI TN 062/033 045/032 061 07751 PIA TN 056/030 044/033 059 07871 DEC TN 063/034 044/031 059 07762 CMI TN 064/035 043/029 056 07772 MTO TN 068/037 043/030 058 07772 LWV TN 072/039 044/030 059 07773 .ILX... IL...NONE. HUETTL
In the hours before
Local storm report, Apr 7, 11:17 AM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
1117 AM CDT FRI APR 7 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
920 AM 5 E ALTAMONT IL 1.00 INCH HAIL
04/07/00 EFFINGHAM BETWEEN ALTAMONT AND
ST ELMO ON ROUTE 40.
REPORTED BY STATE
POLICE.
920 AM WAPELLA IL .75 INCH HAIL
04/07/00 DEWITT REPORTED BY ESDA.
GOETSCH/FISHERSpecial weather statement, Apr 7, 11:35 AM CDT, 2 hours before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-080600- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1135 AM CDT FRI APR 7 2000 ...MODERATE RISK OF SEVERE THUNDERSTORMS SOUTH OF A DANVILLE TO SHELBYVILLE LINE... A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH CENTRAL ILLINOIS THIS AFTERNOON...BRINGING WARM AND UNSTABLE AIR ALONG WITH IT. SCATTERED THUNDERSTORMS DURING THE MORNING HOURS WILL GIVE WAY TO NEW THUNDERSTORMS THIS AFTERNOON...SOME OF WHICH MAY BECOME SEVERE WITH THE THREAT OF TORNADOES...LARGE HAIL...AND DAMAGING WINDS. THE MAIN THREAT IS EXPECTED TO BE SOUTH OF A LINE FROM DANVILLE TO SHELBYVILLE. A LOWER THREAT OF SEVERE THUNDERSTORMS WILL EXIST THIS AFTERNOON SOUTH OF A LINE FROM BLOOMINGTON TO JACKSONVILLE...WHERE THE MAIN THREAT WILL BE LARGE HAIL. THE SEVERE WEATHER THREAT SHOULD END ACROSS CENTRAL ILLINOIS BY EARLY EVENING. HEDGES /
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 8:53 AM CDT | Severe Thunderstorm Warning | ILX | Effingham | 52 min |
| Apr 7, 9:11 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt | 49 min |
| Apr 7, 9:16 AM CDT | Severe Thunderstorm Warning | ILX | Cumberland | 44 min |
| Apr 7, 9:30 AM CDT | Severe Thunderstorm Warning | ILX | Jasper | 60 min |
| Apr 7, 9:55 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford | 65 min |
| Apr 7, 2:15 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland, Jasper | 60 min |
| Apr 7, 2:27 PM CDT | Severe Thunderstorm Warning | ILX | Richland | 63 min |
| Apr 7, 2:31 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham | 59 min |
| Apr 7, 2:55 PM CDT | Severe Thunderstorm Warning | ILX | Clark | 35 min |
| Apr 7, 3:30 PM CDT | Severe Thunderstorm Warning | ILX | Clay | 60 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.